Alert archive / California / Wind Advisories in 2023
Wind Advisory 14, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Feb 17, 2023, 7:44 AM PST for Riverside County, San Bernardino County, California. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2023, 7:44 AM PST (15:44 UTC)
- Expired
- Feb 17, 2023, 1:00 PM PST
- In force
- 5 hr
- Issued by
- NWS San Diego, CA
The radar
The Santa Ana Mts radar (KSOX), 152 km from the middle of the area, began a volume at 15:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 3.7 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3599 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
484 WWUS76 KSGX 171544 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 744 AM PST Fri Feb 17 2023 CAZ048-065-172100- /O.NEW.KSGX.WI.Y.0014.230217T1544Z-230217T2100Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Gorgonio Pass Near Banning- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, and Corona 744 AM PST Fri Feb 17 2023 ...WIND ADVISORY IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... * WHAT...East winds 20 to 30 mph with gusts to 55 mph. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire and San Gorgonio Pass Near Banning. * WHEN...Until 1 PM PST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Feb 17, 3:00 AM PST, 4 hours 44 minutes earlier.
Area forecast discussion, Feb 17, 3:00 AM PST, 4 hours 44 minutes before
Area Forecast Discussion National Weather Service San Diego CA 300 AM PST Fri Feb 17 2023 .SYNOPSIS... The warming trend will continue into the weekend. Gusty east winds along and below the coastal slopes of the mountains will diminish this evening. A weak low pressure system moving through northern Baja could bring a few light showers to San Diego County late Sunday. Low pressure developing near the West Coast is expected to bring a wetter and much colder weather pattern by Wednesday and continuing for at least a few days. Periods of strong gusty west winds are expected at times too. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... .SHORT TERM (Today through Sunday)... Gusty east winds will continue along and below the coastal slopes of the mountains today with the stronger gusts to around 45 mph. The winds are expected to diminish this evening. The warming trend will continue into the weekend with warmest high temperatures for coastal areas on Saturday. Inland areas might be slightly warmer on Sunday. With the warming, high temperatures for coastal and valley areas for the weekend will be around average with continuing below average high temperatures for the deserts into the mountains. High clouds today will decrease for tonight into Saturday. A weak low pressure system moving inland through northern Baja might bring a few light showers to portions of San Diego County around late Sunday. Rainfall is expected to be light from any showers that might occur. && .LONG TERM (Monday through Thursday)... Not much change in high temperatures for Monday with weak high pressure aloft. Cold low pressure developing somewhere in the vicinity of the West Coast will bring a colder and wetter pattern developing Tuesday into Wednesday and continuing through at least Friday. NBM has cooling beginning on Tuesday with the more significant cooling on Wednesday with very cool conditions continuing through at least Friday. NBM has snow levels lowest early Thursday, around 2500 feet for northern areas to 3000 to 3500 feet across San Diego County. This is around 1000 feet lower than forecasts from 24 hours ago. Snow levels that low would be sufficient for snow to occur in portions of the Inland Empire. In addition to being much colder with periods of precipitation, periods of strong gusty west winds are expected at times. While there remain a lot of differences in the details with the ensemble guidance, a wetter and much colder weather pattern is expected to develop by Wednesday and persist for at least a few days. && .AVIATION... 171035Z...E winds with sfc gusts 25-35 kt and isolated gusts to 40 kt will continue along the the San Diego and Riverside County coastal mountain slopes, below the San Gorgonio Pass, and into the adjacent valleys through 18Z today, weakening through this afternoon and evening. MOD up/downdrafts and LLWS possible over and W of the mountains. Otherwise SCT-BKN clouds at/above 20,000 ft MSL and unrestricted vis through this evening. && .MARINE... No hazardous marine conditions are expected through Tuesday. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...None. PZ...None. && PUBLIC...17 AVIATION/MARINE...PG
Nearby
Wind Advisories in California, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.